MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT DISTA; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT DISTA; CATHETER, EMBOLECTOMY
Model Number 45030
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a solent dista thrombectomy.Visual inspection of the device revealed no damage or irregularities to the device.Functional testing was performed by placing the device in the angiojet console.The device failed to prime and the 'check catheter for kinks' error was displayed on the console, meaning that the device over-pressured.The shaft was inspected but there was no kinks or other reason that would have caused an over-pressure alarm.The markerband, shaft, and tip were cut-off, and the jets were microscopically inspected.Inspection of the jet holes showed that there was a jet hole that was plugged, causing the over pressure as the flow was being restricted.Further analysis revealed that the obstructed jet hole was plugged with gold, which the jet body material is made of.Inspection of the remainder of the device revealed no damage or other irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 04jun2020.It was reported that catheter failure to prime occurred.An angiojet solent dista catheter was selected for a thrombectomy procedure.However, during preparation, it was noted that the catheter would not prime.The procedure was completed with a different catheter.No patient complications were reported.However, returned device analysis revealed a plugged jet hole.

Brand Name
ANGIOJET SOLENT DISTA
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10167816
Report Number2134265-2020-08182
Device Sequence Number19361833
Product Code DXE
UDI-Device Identifier08714729889731
UDI-Public08714729889731
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K113363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model Number45030
Device Catalogue Number45030
Device Lot Number0025275157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2020
Initial Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1